Feedback on Ortho Tri-Cyclen, page 148
About Ortho Tri-cyclen®
If you’ve used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Does change in birth control increase risk?
My fiance has been on Yaz for 5 months, then switched to Loestrin 24, for 6 months, and this month now has been switched to trinessa. We usually use the ovulation method, along with the birth control. My question: this is her first month on Trinessa, and on day 13 of her cycle, I ejactulated in her. I know during the ovulation phase, pregnacy risk increases, with this change in new birth control does that also increase the risk also?
AskDocWeb: By day 13 she already had the maximum protection provided by Trinessa. There is always a certain amount of risk (very low) when changing birth control pills but you can minimize that by carefully following instructions.
Subj: Tachycardia, rapid pulse, sweating, nervousness, and breathless
Hi all. Well, what happened to me is that in 2006, I stopped taking Ortho Tricyclen (which I had been on for many years), as I was experiencing abdominal pain that no tests/examinations would explain. In order to rule out the possibility of the pill being the cause in some way, I decided to stop for awhile to find out. It did not make any difference. I never did find out what caused an entire year of abdominal pain that would wax and wan, however, eventually it just stopped (strange). So, I decided to go back onto Ortho Tricyclen, and my body would just not tolerate it at all. I felt really weird within 2 hours of taking the first pill – I had tachycardia/rapid pulse, sweating, extreme nervousness, and I felt sort of breathless (it’s hard to explain in words, but sort of like I could not get a really good breath, and my breathing felt shallow). This only lasted a very short period of time (less than an hour), then I felt fine.
The second day, I was scared to take the pill again (I had already called my family Doc and the Pharmacist and they both told me these symptoms are not typical of the pill), however, I tried taking it again; the same thing happened. By the third day, I couldn’t stand it anymore because I felt really freaked out and didn’t know if it would get worse or better. I went to see my Gynocologist and we tried Alesse, Yaz/Yasmine, and Ortho Tricyclen Lo – the same thing happened with all of these. THEN…I was stuck without the pill so I decided to just wait a while and try again later, BUT I started to have major problems with my SKIN – problems I have never had before. I started getting rashes down the sides of my face (near the hairline), and sometimes this would flare-up and spread – it was itchy and rough – no over the counter stuff worked, so I ended up taking Clindoxyl from a Dermatologist along with oral antibiotics for a month (erythromycin); it keeps the rash ‘at bay’ but never gets rid of it all – now it’ s getting worse and goes down my neck, and even behind my ears.
I switched to all natural shampoos as I remembered my hair changing as well just before my face (it was getting oily and had never been before); so I thought maybe oily scalp was the problem (not the root problem, but a symptom of whatever the cause was, leading to more symptoms such as the rashes). I really felt this was all hormone-related, and my periods started to change as well – some were short, some were long, some were light, some heavy; sometimes I’d miss one or it would last 1 day – they were also all over the place so half the time I’d never know when it was coming – cramps were not always present then – but in the past year they have become really painful and heavier.
I went back to my Gyno and got tested for Edometriosis and all kinds of other things – nothing showed up. I just picked up Tricyclen Lo again, and tried it today to see if anything has changed. I was good for about 2 and a half hours after taking it, then I experienced the change in breathing, the sweating, and anxiousness – although the rapid pulse was not as bad. It lasted for a shorter period of time (not quite 30 minutes), but still scared me a lot. I am just so desperate to get my normal skin back and my periods under control. My Doc keeps reassuring me that the pill will not hurt me, and my Gyno says he doesn’t know why I feel this way.
My hope it that if I can just get through 1 package that maybe my body will adjust and I will be able to take the pill without these side-effects or adverse effects. I would really much rather be on regular Tricyclen, however, I figure I need to be able to handle something weaker first if I am going to even think about trying the full strength one again – I know that would clear my skin right up, but for now, I am just trying to get through the low dose one. My fear is “Am I really going to be okay?”
I don’t know what else to do, but the worst part is nothing is getting rid of these rashes and they are getting worse, my periods make me feel so sick and hurt so much, and I have had enough tests that it’s unlikely I have any serious conditions affecting my ability to take the pill…so what’s going on? I do have Mitral Valve Prolapse, but that never bothered me before, and I so take Clonazepam for anxiety (but I have taken this for 15 years), and always took the pill too without a problem – what changed during the break I took? Help please! Thank you,
Lynne (Forensic Psychologist)
AskDocWeb: If you are looking for possibilities to explore, you might consider getting a thyroid profile, a toxicology screen, electrolyte measures, including calcium, or even a psychological evaluation because the symptoms also resemble a panic attack.
Subj: Not recommended
Well I would not recommend this for ANYONE! Not only did I get a blood clot from taking this I also got pregnant! DO NOT TAKE THESE PILLS!!!
Subj: First week was terrible
Ok, I first started taking this pills so I could control my cycle. I started taking them about a week and a half before I was supposed to start my period so I wouldn’t come on my period during my vacation. Well the first week was terrible: throwing up, headaches, moodness. I knew this was normal because I just started the pills. But the next week (the week I was sposed to start my period if I didn’t take the pills), I started having a full blown period. It ended a few days later but I now I have spotting of brown blood continuously. I have since decided to stop the pills.
Subj: Back up protection?
I am on tri-spritec and I am on my 3rd month of it. I just started my 3rd month of it on Wednesday December 30, 2009. I’m confused as to when I am safe to have sex without protection. Do I have to be on a certain week of my pills that it’s safer? (I know that back up protection is always good…but) I was wondering if I have to wait until a certain week of my pills to do so?
AskDocWeb: No, now that you have the full protection provided by this pill, the use of back up protection is not required unless it is intended to prevent disease or you miss taking pills.
Subj: I’m so excited
I’m on my third pack of Ortho-low and it has changed so many things for me. My appetite is more then it was by way too much, I’m sleepy most of the time, I need a nap everyday now, as opposed to before, when I could vivaciously conquer my days. My skin breaks out more then usual, I’ve been waking up with headaches as well. I also feel like my pain while on my period has increased. I had no idea that it was the birthcontrol until my friend pointed out that it was because of the birthcontrol. I’m on day 3 off being off of it, and although it brought about a very painful period, I feel so relieved to be off of it. I already feel my energy back. I’m so excited to lose the 7 lbs. I gained since I began the pill and to take back control of my energy.
Subj: Weight gain when stopping Tri Sprintec?
I have been on Ortho Tri -Cyclen/ Tri Sprintec for about 10 years and am going off the pill. I have been reading a lot about weight gain when quitting the pill and can not find any direct info relating to the pills I have been on. Is weight gain common when stopping this type of pill and if so, what causes it?
AskDocWeb: Gaining weight is unusual when coming off Tri Sprintec. If you eat healthy and stay active you may find that it is easier to lose weight after discontinuing.
Subj: Trying to find a B.C.
I have a question… I’ve been married for 2 years. I am trying to find a b.c. that wont make me gain weight, might help my pms, will help my monthly acne, and increase my lack of libido… ANY suggestions?
Subj: Wish I had figured this out sooner
I have been on ortho tri cyclen lo for about a year. I have been extremely moody, depressed, and have headaches almost daily and didn’t connect the dots until now. I also developed EXTREME sensitivity to alcohol soon after starting the pill. I wish I had figured this out sooner but it just didn’t occur to me that the pill was the problem.
ANY alcohol intake makes me extremely sick the next morning. I was partying like a rockstar for months and then after starting the pill I suddenly couldnt drink (not even ONE beer) anymore without being violently ill the next morning. I have no intentions in being an alcoholic, however, an occasional glass of wine would be nice without knowing I’ll suffer serious consequences. I vomit the next morning until everything is out and I get to my stomach bile (sorry to be grotesque) and usually after the bile starts, I will begin feeling better. It is horrible and now that I’ve figured out the cause I will be switching my birth control ASAP! I hope this information helps someone!
Figured It Out
Read more feedback
Report – 146 – 147 – Page 148 – 149 – 150 – 151 – Last Page 181